Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 10:29 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 10:29 PM CDT (03:29 UTC)
- Expired
- Jun 6, 2018, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The Grand Island radar (KUEX), 164 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:43 PM CDT | HAIL 0.5 | Ericson, NE | TRAINED SPOTTER REPORTS 1/2 INCH AND SMALLER HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WUUS53 KLBF 070329
SVRLBF
NEC071-183-070430-
/O.NEW.KLBF.SV.W.0124.180607T0329Z-180607T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1029 PM CDT WED JUN 6 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Garfield County in north central Nebraska...
Southwestern Wheeler County in north central Nebraska...
* Until 1130 PM CDT.
* At 1028 PM CDT, a severe thunderstorm was located near Ericson, or
21 miles northeast of Ord, moving west at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ericson and Pibel Lake State Recreation Area.
This includes Highway 281 between mile markers 132 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844
TIME...MOT...LOC 0328Z 104DEG 9KT 4175 9857
HAIL...1.25IN
WIND...60MPH
$$
CDC2 follow-up statements
445 WWUS53 KLBF 070358 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1058 PM CDT WED JUN 6 2018 NEC071-183-070430- /O.CON.KLBF.SV.W.0124.000000T0000Z-180607T0430Z/ Garfield NE-Wheeler NE- 1058 PM CDT WED JUN 6 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHEASTERN GARFIELD AND SOUTHWESTERN WHEELER COUNTIES... At 1057 PM CDT, a severe thunderstorm was located 8 miles east of Ericson, or 23 miles northeast of Ord, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ericson and Pibel Lake State Recreation Area. This includes Highway 281 between mile markers 132 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844 TIME...MOT...LOC 0357Z 276DEG 2KT 4175 9852 HAIL...0.75IN WIND...60MPH $$ CDC
693
WWUS53 KLBF 070427
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1127 PM CDT WED JUN 6 2018
NEC071-183-070437-
/O.EXP.KLBF.SV.W.0124.000000T0000Z-180607T0430Z/
Garfield NE-Wheeler NE-
1127 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARFIELD AND
SOUTHWESTERN WHEELER COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844
TIME...MOT...LOC 0427Z 104DEG 9KT 4177 9862
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:29 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 6, 6:29 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 238 PM CDT Wed Jun 6 2018 In the near term rap and hrr in fair agreement with development of thunderstorms along the stationary boundary over southwest Nebraska this afternoon. Steep lapse rates and drier mid level sounding would suggest strong winds initially. Weaker low level jet develops over northwest Kansas this afternoon around 20kts. Low level jet ramps up to 45 kts through 06z with biggest push from 03z through 06z. sb capes around 1800 with mu capes increasing to around 3000 joules. Upslope easterly flow will aid in convergence and lift. fairly strong 500mb wave will move across the area coinciding with the max low level jet. Pwats around 130 percent of normal around an inch, with thunderstorms capable of moderate to heavy rainfall. A stronger wave rounds the ridge Thursday with temperatures knocked back into the 80s another round of thunderstorms in late afternoon early evening. .LONG TERM...(Thursday night through Wednesday) Issued at 238 PM CDT Wed Jun 6 2018 Friday through Sunday typical summer time pattern with storms firing off the front range and then moving across the plains into western Nebraska late afternoon and evening. Highs around 90 through the period. A strong trough will move out of the Pacific Northwest and onto the northern plains Sunday sending a cool front through the area Sunday night into Monday with thunderstorms and temperatures back in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Jun 6 2018 Timing of thunderstorms, especially across the southern two-thirds of the area will be the main forecast challenge. Newest CAMS suggest storms congealing and growing upscale and moving across much of the area overnight. Low level jet may be a factor as well, however have not included in the TAF at this time since it will be in and near convection. KVTN will have the lesser chance for storms because of its more northern proximity. Once storms move out there will likely be convective debris in the form of mid level clouds in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 6:06 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 606 PM CDT Wed Jun 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A chance for severe thunderstorms exists tonight across the area. A stationary front along Highway 2 across the western Sandhills will be the focus for scattered severe thunderstorms this evening. Other thunderstorms will move in from the west overnight. The area of concern initially will be west of a line from Merriman in Cherry county to North Platte and Hayes Center. As the area of storms congeal and expand, the storms will move east across parts of the central Sandhills and much of southwest Nebraska overnight. Damaging winds and hail are the primary hazards. An isolated brief tornado may form and some storms may also be capable of locally heavy rainfall which could produce minor flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Severe thunderstorms are possible Thursday evening. The area of concern is generally north and west of a line from Mills to Thedford to Crescent Lake and the hazards are damaging winds and hail. The threat of severe weather continues late Friday afternoon and Friday evening. The area of concern is generally along and north of Interstate 80 and the hazards are wind damage and large hail. Thunderstorms are possible Saturday night. The potential for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of Interstate 80 this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 6, 10:02 PM CDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 1002 PM CDT WED JUN 6 2018 NEZ036-037-059-070330- McPherson NE-Lincoln NE-Logan NE- 1002 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1030 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Hershey, or 14 miles south of Tryon, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Lincoln...southwestern Logan and southeastern McPherson Counties. This includes the following highways... Highway 92 between mile markers 218 and 220. Highway 97 between mile markers 6 and 22. Highway 83 between mile markers 94 and 98. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southwestern and west central Nebraska. LAT...LON 4143 10109 4149 10067 4126 10059 4125 10105 TIME...MOT...LOC 0302Z 259DEG 29KT 4136 10098 ET
Special weather statement, Jun 6, 10:07 PM CDT, 22 minutes before
Special Weather Statement National Weather Service North Platte NE 1007 PM CDT WED JUN 6 2018 NEZ029-070345- Wheeler NE- 1007 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER COUNTY UNTIL 1045 PM CDT... At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near Ericson, or 21 miles northeast of Ord, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ericson and Pibel Lake State Recreation Area. This includes Highway 281 between mile markers 132 and 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4174 9830 4174 9875 4191 9872 4180 9829 TIME...MOT...LOC 0306Z 296DEG 8KT 4176 9856 ET
Special weather statement, Jun 6, 10:18 PM CDT, 11 minutes before
Special Weather Statement National Weather Service North Platte NE 1018 PM CDT WED JUN 6 2018 NEZ024-025-070400- Hooker NE-Thomas NE- 1018 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER AND SOUTHWESTERN THOMAS COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... At 1017 PM CDT/917 PM MDT/, Doppler radar was tracking a strong thunderstorm 15 miles south of Seneca, or 16 miles south of Mullen, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Shimmons Lake. This includes the following highways... Highway 97 between mile markers 45 and 49. Highway 83 between mile markers 138 and 143. A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM MDT/ for west central Nebraska. LAT...LON 4175 10100 4191 10102 4191 10054 4175 10055 TIME...MOT...LOC 0317Z 272DEG 21KT 4182 10093 CDC
Local storm report, Jun 6, 10:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG LAMAR 40.57N 101.98W
06/06/2018 CHASE NE PUBLIC
REPORTS OF POWER LINES DOWN IN LAMAR FROM SPOTTER IN
IMPERIAL
&&
THORNESpecial weather statement, Jun 6, 10:20 PM CDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 920 PM MDT WED JUN 6 2018 NEZ004-070400- Sheridan NE- 920 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 1000 PM MDT... At 920 PM MDT, Doppler radar was tracking a strong thunderstorm near Rushville, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the Niobrara River, Mount Maria and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 83 and 110. Highway 250 between mile markers 42 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for the Panhandle of Nebraska. LAT...LON 4249 10217 4270 10264 4299 10244 4291 10210 TIME...MOT...LOC 0320Z 212DEG 19KT 4268 10238 CDC
Special weather statement, Jun 6, 10:24 PM CDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 1024 PM CDT WED JUN 6 2018 NEZ059-070415- Lincoln NE- 1024 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY UNTIL 1115 PM CDT... At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of North Platte, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Maxwell, North Platte Airport, Keith and Birdwood. This includes the following highways... Highway 97 between mile markers 1 and 9. Interstate 80 in Nebraska between mile markers 168 and 182. Highway 83 between mile markers 81 and 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southwestern Nebraska. LAT...LON 4112 10095 4130 10095 4133 10054 4108 10050 TIME...MOT...LOC 0324Z 271DEG 21KT 4122 10086 ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:27 PM CDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 6, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 45 min |
| Jun 6, 7:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 44 min |
| Jun 6, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 52 min |
| Jun 6, 8:13 PM CDT | Areal Flood Advisory | LBF | Deuel, Keith, Perkins | 3 hr |
| Jun 6, 8:27 PM CDT | Tornado Warning | LBF | Keith, Perkins | 33 min |
| Jun 6, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 41 min |
| Jun 6, 8:49 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 6, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 32 min |
| Jun 6, 8:59 PM CDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 44 min |
| Jun 6, 9:05 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jun 6, 9:16 PM CDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jun 6, 9:19 PM CDT | Special Weather Statement | LBF | Hooker | 41 min |
| Jun 6, 9:24 PM CDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 6, 9:30 PM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 6, 9:32 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 43 min |
| Jun 6, 9:34 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| Jun 6, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 32 min |
| Jun 6, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 34 min |
| Jun 6, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jun 6, 9:52 PM CDT | Special Weather Statement | LBF | Chase | 38 min |
| Jun 6, 10:02 PM CDT | Special Weather Statement | LBF | Lincoln | 28 min |
| Jun 6, 10:07 PM CDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 6, 10:12 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Jun 6, 10:18 PM CDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 10:20 PM CDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jun 6, 10:24 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jun 6, 10:33 PM CDT | Special Weather Statement | LBF | Thomas | 42 min |
| Jun 6, 10:39 PM CDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 6, 10:46 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jun 6, 10:54 PM CDT | Special Weather Statement | LBF | Thomas | 51 min |
| Jun 6, 10:55 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 6, 10:59 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 6, 11:11 PM CDT | Special Weather Statement | LBF | Brown | 49 min |
| Jun 6, 11:28 PM CDT | Special Weather Statement | LBF | Wheeler | 47 min |
| Jun 6, 11:42 PM CDT | Special Weather Statement | LBF | Blaine, Brown | 48 min |
| Jun 6, 11:58 PM CDT | Special Weather Statement | LBF | Garfield | 47 min |
| Jun 7, 12:00 AM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 7, 12:06 AM CDT | Special Weather Statement | LBF | Custer | 39 min |
| Jun 7, 12:14 AM CDT | Special Weather Statement | LBF | Loup | 46 min |
| Jun 7, 12:35 AM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 7, 12:46 AM CDT | Special Weather Statement | LBF | Gosper | 29 min |
| Jun 7, 1:00 AM CDT | Special Weather Statement | LBF | Loup | 45 min |
| Jun 7, 1:07 AM CDT | Special Weather Statement | LBF | Garfield, Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.